Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

ryanMcC

Member
  • Total Reviews

    0
  • Content Count

    27
  • Joined

  • Last visited

Community Reputation

0 Neutral

About ryanMcC

  • Rank
    Junior Member

Recent Profile Visitors

674 profile views
  1. I've had success in the past with taking zinc supplements to help my acne. Right now I've been taking both a multivitamin that has 15mg of zinc and a zinc supplement that has 30mg of zinc, for a total of 45mg of zinc/day. Is this too much? I know that the reccomended daily intake is 15mg, and I've heard about "zinc poisoning," so I'm wondering if 45mg/day is too much. Does anyone know? Thanks.
  2. Hello all, I've been on two 6-month courses of accutane, and about 4 or 5 months ago I started breaking out again. So my doctor put me on minocycline (100mg/day), and I've been taking that for several months but it just doesn't seem to be helping with my breakouts. So, she said I might want to switch antibiotics, and she gave me a prescription for erythromycin (1000mg/day). I just want to know 2 things: 1.) Can I start taking the erythromycin right away? I don't have to let the minocycline cle
  3. Hello all, Earlier today, I just had my first microdermabrasion session to treat my acne scars on my face. I forgot, however, to ask the doctor a few questions. Maybe some of you can answer them: 1.) Tonight, is it okay to wash my face with a mild soap? 2.) Should I use mouisturizer tonight on face and regularly? 3.) Is it okay to wear make-up? 4.) When should I start using Retin-A again? 5.) Should I be taking any vitamin/mineral supplements to help my face? Thanks everybody!
  4. From my experience, the initial breakout from the second course of Accutane to is nowhere near as severe as the first one. What you can do prevent the inital breakout even more, however, moisturize your face daily, and *especially* cut out as much of the iodine from your diet (that means foods that are high in salt.) Good luck and hang in there when you get the pills!
  5. I'm about to start my 3rd six-month course of Accutane, and I have a few concerns. When I went in to see my dermatologist and told her that I was relapsing after the 2nd course and was considering a third course, she barely hesitated and wrote me a perscription. It scared me that she didn't seem at all worried about me going on a third course. What concerns me is not a very scientific matter of the drug, but more a psychological aspect. The way I see it, Accutane is a very nasty drug, and as mo
  6. What if I just use a little bit of Retin A Micro on the specific red spots that I have? In other words, I won't spread it all over my face, I will just use very little amounts right on a few red spots, no more. Would that be okay?
  7. Hey everyone, I have been using Retin-A Micro for a while and have noticed that it really helps diminish the appearance of the red marks on my skin. In the past, I have been going on a couple courses of Accutane, and now I am going on another one. In the past, my dermatologist has discouraged me from using Retin-A while I am on the Accutane, but I really want to because I want to get rid of these red marks quickly. I know that Retin-A and Accutane are almost the same chemical compund, and so
  8. Try not to put the retin-A all over your face, but more on the specific red marks. If that's not working, I suggest you try purchasing Scarzone over the counter. It doesn't work for everyone, but some people swear by it, and it definitely will not irritate your skin while on accutane. Good luck and don't get too frustrated with the initial accutane breakout -- it will all be worth it in the end!
  9. Kingjoffy: Electric razors are very good for people who have acne, espcially while on accutane, as they irratate your skin a lot less than straight razors do, and you're less prone to cut yourself with an electric razor. Just be very gentle with it, and don't press too hard. Try not to shave directly over the pimples, but closely around them if you can. My skin got very dry while on accutane, so what I did was to put lots of lotion on my beard-line first as a sort of "shaving cream" and then s
  10. Is it okay to use topical Retin-A while I am taking an oral antibiotic (minocycline 50mg, twice a day) at the same time? Also, I was on 2 six month courses of accutane in the past, and my acne of course got worse before getting better when I was on acctutane. The same thing doesn't happen for antibiotics though, right? I mean, now that I am starting minocycline, my acne isn't first gonna get worse before getting better, is it? Thanks a lot.
  11. "Immune," in the sense that aquafinayo is using it, simply means that the acne-causing bacteria on your skin are now *resistant* to minocycline. This almost always happens over the course of using the antibiotic, and now taking minocycline is useless for the moment because it won't be able to kill the bacteria. You know when your bacteria develops reistance when you start breaking out more than you have in the past. The best thing to do then is to swtich to another oral antibiotic for a few mon
  12. No, the pimple is usually gone overnight or in 24 hours, but if you get the lotion on the skin surrounding the pimple, then that skin turns white for a little bit. The only worry I have is that I have been using it for about 3 months, albeit only in very small amounts, and I'm wondering if that's okay.
  13. About a year ago, my dermatologist gave me a small bottle of this topical steroid acne cream called "Clobex," which he said was a steroid and I should use it all over my face, but only for 2 weeks at the most. I only used it once, but then decided to stop because it turned my face really white (the whiteness only lasted about 24 hours though). A few months ago, however, I started breaking out again, and decided to start using Clobex again. However, I only carefully put it *right on* the pimple
  14. what do you mean by "extra supplements"?
×